I started on Diamox 62.5mg twice daily… the night before last. With my first dose, I slept throughout the night (first time in quite a while) but felt so tired upon waking… very sensitive to light, but did not feel the awful POTS nausea, and intense headache that I usually feel with light sensitivity. The day time dose made me so drowsy, I could hardly make myself get dressed to pick my daughter up from school. I also feel very loopy on it (kinda scary in the daytime). As it wore off in the later afternoon, I was so GROUCHY and my POTS symptoms were bad. I felt I could not control my grouchy behavior. When I took it again last night, I felt loopy, drugged, delirious, giggly, etc, and had a horrible time waking this morning with numb arms, hands, and feet. Today, I took half of that dose (quarter pill, so 31.25mg.) I am still feeling pretty loopy, and my neck pain is intense. Do others get side effects? Do you have to work your way up in dosage?
Other side effects I have noticed-different vision issues, like sometimes things look like the scrambled effect on TV… a flare up in my interstitial cystitis, IBS symptoms increased, “munchies” which is actually a very good side effect for me (I have lost WAY too much weight). I also feel like I have increased neck pain, especially today on the low dose, and I have jaw pain- myofascial type jaw pain which seems to be new. It actually relieves my nausea which I have been suffering with terribly prior to starting it. 3 hours after taking the low dose, my headache on the back of my head and neck are officially back, even though I feel I am still feeling side effects.
Hmmf, I feel like it controls my nausea, reduces my headache (temporarily) and even some of my other POTSy symptoms, but has too many side effects for me to function. I think I may get better results in headache reduction if I could tolerate a higher dose. My doctor gave me the freedom to play around with the dosage, and quite a supply… but not sure what to do.
Hi Hon, First, you are giving some wonderful advice on the forum. Thank you! OK, munchies – that sounds GOOD! I knew you were concerned about that. Mast cell meds really helped me with that, too. Do you wear a cervical collar at night? That helps a lot of us — I can’t tell you how many of those I went through (and had to customize with a pair of scissors) before I found just the right one for me. My gut instinct is that your daytime dose of Diamox may not even be necessary for you, but perhaps a bigger dose at night time will suffice? Here’s one weird thing that happens to us as the pressure on our brain goes down: the nerves that were getting squished sort of come back to life for a while and may be over-responding until your brain settles down. I even hear of people have olfactory hallucinations (smell weird things) as the olfactory nerve perks up. Fortunately, that goes away. But my appetite, my moods (poor hubby), my vision, well,most everything went through adaptation, and I’m not surprised. If we’ve had this pressure on our brains for years, then the brain lifts off of the cranial nerves rather suddenly, EVERYTHING has to adjust.
For fatigue that may be left — I think I know what’s going on there, and I am working diligently to fix that. That seemed to be the biggest issue for me that would still come and go, and I REALLY want to fix it (without surgery). I believe I’ve about got that figured out (YEA!), and hope to start (officially) the blood registry to prove what is happening. Then we can treat that (YEA, AGAIN!). I’m working on a couple of meds (almost as easy as Zyrtec!), but will run an official clinical trial. I think it is the same thing that is happening to our other brothers and sisters with chronic fatigue, M.S., etc. Hang in there, OK? We’ll get this! Are you on Gastrocrom or Cromolyn? Oh, when you feel WIPED OUT, can you check your BP and heart rate? If your BP is too low, you may need to cut down on your daytime dose of Diamox, or add a vasoconstrictor (I treat it with coffee — coffee with a lot of fat in it like a Starbucks Double Shot). The fat is actually an anti-inflammatory and it goes into your system slower). Let me know? Big hug, Diana